Jun 29, 2012
Hello Joseph, I've been on Atripla for almost three months now. Before I was taking the Sustiva and Travuda for 5 months. About 3 months (say when I started using Atripla), I've been getting this sever stomach pains when ever I move my body heavily like running or so. It usually lasts for 2-3 minutes and I feel fine again and it repeats 3 to 4 times a week. I usually get it most of the time when I have not eaten anything during the day till 3:00pm. I am student, 25 years old and I am not the breakfast type, I eat when I'm in university or at home nor earlier that 12:00pm. Could this be the reason? Or is this any sort of side effect from the Atripla? Currently my CD4 is 304 and my viral load is 0. I am very careful but I would like to ask, what happens if I get new HIV infection to my current status?
Response from Dr. McGowan
Thanks for your questions.
Abdominal pain has been seen with the components of Atripla, mostly with the truvada part. It can occur in about 2-5% of patients, so it is rare. Most patients I have seen with it describe it as a "bloated" feeling. It may be that, since you would usually be taking your Atripla on an empty stomach at bedtime, and then not eating till the next afternoon you have a long time with no food in your stomach. They say that "Breakfast is the most important meal of the day" and you have to "Feed your brain", don't they teach that in University? See if having a little breakfast helps.
It is always possible to become re-inected (or "Super-infected") by picking up a new starin of HIV from another person. We are not able to develop "Protective Immunity" to HIV, that is why the virus grows in spite of the immune system trying to kill it, and why we can't develop a strong vaccine yet. Being on meds protects you some because you are on "pre-exposure prophylaxis", but if you are exposed to a person with a drug resistant virus, it may take a hold.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Receptive Anal Sex Worried I Have HIV
- Bloody Nose After Giving A Bj Worried I Have HIV
- Burning Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Ear Infection After Oral Sex With No Protection Does It Mean I Have HIV
- Herpes After Swallowing Sperm Sign Of HIV AIDS
- Tingling Lips After Swallowing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.